Advertisement

Reactions Weekly

, Volume 1722, Issue 1, pp 342–342 | Cite as

Ustekinumab

Posterior reversible encephalopathy syndrome and encephalopathy: 2 case reports
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, an 18-year-old woman and a 54-year-old man were described, who developed posterior reversible encephalopathy syndrome (PRES) and encephalopathy, respectively during treatment with ustekinumab for Crohn's disease and Crohn's ileocolitis.

Case 1: An 18-year-old woman had a 6-year history of ileocolonic involvement and stricturing and fistulising phenotype, and received mesalazine [mesalamine], mercaptopurine [6-mercaptopurine], methotrexate and infliximab, with periods of medication non-adherence. In the year leading up to the presentation, she had multiple hospitalisations due to active Crohn's disease. During that time, the infliximab dose was increased to 10 mg/kg every 4 weeks, and methotrexate was continued. She presented to the hospital with abdominal pain...

Reference

  1. Mishra A, et al. Posterior Reversible Encephalopathy Syndrome following Ustekinumab Induction for Crohn's Disease. Case Reports in Gastroenterology 12: 521-527, No. 2, May-Aug 2018. Available from: URL: http://doi.org/10.1159/000492462 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations